Alert archive / Michigan / Flash Flood Warnings in 2010

Flash Flood Warning 5, NWS Grand Rapids, MI

July 15, 2010Calhoun County, Ingham County, Jackson County, Michigan

NWS Grand Rapids, MI issued this flash flood warning at Jul 15, 2010, 5:00 PM EDT for Calhoun County, Ingham County, Jackson County, Michigan. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2010, 5:00 PM EDT (21:00 UTC)
Expired
Jul 15, 2010, 10:33 PM EDT
In force
6 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, MI, Ingham County, MI, Jackson County, MI

The radar

The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:52 PM EDTHEAVY RAIN 0.83 W Jackson, MIMEASURED IN THE PAST 25 MINUTES.
Jul 15, 7:40 PM EDTFLASH FLOODMarshall, MIROADS FLOODED ACROSS THE COUNTY... ESPECIALLY IN MARSHALL WHERE WATER IS APPROACHING HOUSES.
Jul 15, 7:52 PM EDTHEAVY RAIN 1.843 E Battle Creek, MISTORM TOTAL RAINFALL
Jul 15, 9:01 PM EDTHEAVY RAIN 1.02Okemos, MI24 HOUR RAINFALL ENDING AT 9 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 160 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WGUS53 KGRR 152100
FFWGRR
MIC025-065-075-160300-
/O.NEW.KGRR.FF.W.0005.100715T2100Z-100716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 PM EDT THU JUL 15 2010

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
  INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
  JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 1100 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A SLOW MOVING LINE OF THUNDERSTORMS EXTENDING 
  FROM JUST SOUTH OF A BATTLE CREEK TO LANSING LINE OVER THE WARNED 
  AREA. THESE STORMS HAVE THE POTENTIAL TO PRODUCE ONE TO TWO INCHES 
  OF RAIN PER HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BERRYVILLE...PLEASANT LAKE...WATERLOO...MINARD MILL...TRIST...
  DEVEREAUX...FRANCISCO...SPRINGPORT...FOREST HILLS...MERIDIAN...
  MILLVILLE...BELL OAK...WEBBERVILLE...WILLIAMSTON...STOCKBRIDGE...
  LESLIE...MASON...BURLEIGH CORNERS...PARTELLO...ST MARYS LAKE...
  LEVEL PARK...PENNFIELD...FORT CUSTER...RICE CREEK...WATTLES PARK...
  BEADLE LAKE...MARENGO...DUCK LAKE...MARSHALL AND BATTLE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 4208 8530 4243 8530 4243 8461 4278 8442
      4278 8415 4208 8413

$$

TJT
3 follow-up statements
645 
WGUS73 KGRR 152353
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 PM EDT THU JUL 15 2010

MIC025-065-075-160300-
/O.CON.KGRR.FF.W.0005.000000T0000Z-100716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INGHAM MI-JACKSON MI-CALHOUN MI-
753 PM EDT THU JUL 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CALHOUN...JACKSON AND INGHAM COUNTIES...

AT 739 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODED 
ROADWAYS AND WATER COMING UP TO HOUSES IN MARSHALL. DOPPLER RADAR 
INDICATED THAT OVER TWO INCHES OF RAIN HAD FALLEN OVER MUCH OF 
CALHOUN COUNTY...WITH WELL OVER THREE INCHES AROUND STANLEY 
CORNERS...EAST LEROY AND BURLINGTON. ADDITIONAL SCATTERED 
THUNDERSTORMS ARE EXPECTED TO MOVE OVER THIS AREA...RESULTING IN A 
CONTINUED THREAT FOR FLASH FLOODING UNTIL LONG AFTER SUNSET.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BERRYVILLE...
PLEASANT LAKE...WATERLOO...MINARD MILL...TRIST...SPRINGPORT...FOREST
HILLS...MERIDIAN...MILLVILLE...BELL OAK...WEBBERVILLE...
WILLIAMSTON...STOCKBRIDGE...LESLIE...MASON...BURLEIGH CORNERS...
PARTELLO...ST MARYS LAKE...LEVEL PARK...PENNFIELD...FORT CUSTER...
RICE CREEK AND DUCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. MOTORISTS SHOULD BE ESPECIALLY 
CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO SEE FLOODED ROADWAYS.

&&

LAT...LON 4208 8530 4243 8530 4243 8461 4278 8442
      4278 8415 4208 8413

$$

TJT
219 
WGUS73 KGRR 160106
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 PM EDT THU JUL 15 2010

MIC065-075-160110-
/O.CAN.KGRR.FF.W.0005.000000T0000Z-100716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INGHAM MI-JACKSON MI-
906 PM EDT THU JUL 15 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JACKSON AND INGHAM
COUNTIES...

CALLS PLACED TO COUNTY LAW ENFORCEMENT IN JACKSON AND INGHAM 
COUNTIES INDICATE THAT NO FLOODING IS OCCURRING ACROSS THOSE 
COUNTIES. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. STAY 
TUNED FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4208 8530 4233 8518 4239 8493 4233 8482
      4225 8475 4209 8475

$$

MIC025-160300-
/O.CON.KGRR.FF.W.0005.000000T0000Z-100716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN MI-
906 PM EDT THU JUL 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CALHOUN COUNTY...

AT 739 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODED 
ROADWAYS AND WATER COMING UP TO HOUSES IN MARSHALL. DOPPLER RADAR 
INDICATED THAT OVER TWO INCHES OF RAIN HAD FALLEN OVER MUCH OF 
CALHOUN COUNTY...WITH WELL OVER THREE INCHES AROUND STANLEY 
CORNERS...EAST LEROY AND BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4208 8530 4233 8518 4239 8493 4233 8482
      4225 8475 4209 8475

$$

LAURENS
638 
WGUS73 KGRR 160233
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1033 PM EDT THU JUL 15 2010

MIC025-160241-
/O.CAN.KGRR.FF.W.0005.000000T0000Z-100716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN MI-
1033 PM EDT THU JUL 15 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CALHOUN COUNTY...

FLOODING HAS SUBSIDED AND THE FLOOD THREAT NO LONGER EXISTS...BUT
PONDING OF WATER ON ROADWAYS MAY CONTINUE AT A FEW LOCATIONS AS FLOOD
WATERS RECEDE. REMAIN CAUTIOUS WHEN DRIVING IN LOW LYING AREAS...AND
REPORT ANY FLOODED ROADWAYS TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

STAY TUNED FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4208 8530 4233 8518 4239 8493 4233 8482
      4225 8475 4209 8475

$$

LAURENS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 5:00 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 15, 5:00 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 PM EDT THU JUL 15 2010

LATEST UPDATE...ALL BUT LONG TERM AND AVIATION

.SYNOPSIS...(500 PM EDT THU JUL 15 2010)
CLEAR SKIES AND LESS HUMID AIR WILL MOVE INTO THE REGION LATER
TONIGHT AND FRIDAY BEHIND A COLD FRONT WHICH WILL EXIT TO THE
SOUTHEAST THIS EVENING.

A FEW ISOLATED SHOWERS OR STORMS ARE POSSIBLE FRIDAY NIGHT AND
SATURDAY AS ANOTHER FRONT DROPS DOWN FROM THE NORTHWEST. A BETTER
CHANCE OF SHOWERS AND STORMS EXISTS SUNDAY AND SUNDAY EVENING AS A
STRONGER FRONT HEADS TOWARD THE REGION. SOME OF THE STORMS SUNDAY
MAY BE SEVERE.

&&

.SHORT TERM...(500 PM EDT THU JUL 15 2010)
(TONIGHT THROUGH SATURDAY NIGHT)

THE SRN END OF THE SFC FRONT IS STARTING TO HANG UP NOW SO WE MAY
STILL SEE SOME SVR WX IN THE SE CWFA THROUGH ABOUT 8 PM. ALSO NOW
BECOMING A BIGGER CONCERN IS FLASH FLOODING AS STORM MOVEMENT ALONG
I-94 HAS SLOWED CONSIDERABLY.

OTHERWISE THE FRONT SHOULD BE CLEARING THE AREA TO THE SOUTHEAST
LATER THIS EVENING WITH DECREASING CLOUDS AND DEWPOINTS LOWERING TO
MORE COMFORTABLE LEVELS IN THE 60S. PLEASANT WX ON TAP FOR FRIDAY
WITH FRESH/BREEZY WESTERLY WINDS... ALTHOUGH STILL QUITE WARM.

HAVE INTRODUCED SLGT CHC POPS FOR FRIDAY NIGHT AND SATURDAY AS
MODELS SHOW MOISTURE QUICKLY RETURNING FROM THE WEST/SOUTHWEST AND
INTERACTING WITH NEXT (RELATIVELY WEAK) TROUGH DROPPING DOWN IN FAST
NW FLOW ALOFT.

STRONGER WAVE IS PROGGED TO ARRIVE ON SUNDAY WITH A SURFACE LOW
TRACKING ACROSS NRN LWR MI AND COLD FRONT PASSING THROUGH LATER IN
THE DAY. SPC HAS HIGHLIGHTED OUR AREA IN THEIR DAY4 OUTLOOK SO THIS
WAVE WILL NEED TO BE MONITORED FOR POSSIBLE SVR WX.

&&

.LONG TERM...(204 PM EDT THU JUL 15 2010)
(SUNDAY THROUGH THURSDAY)
PRIMARY CONCERNS IN THE LONG TERM ARE THE HEAT AND PCPN POTENTIAL
THROUGH THE PERIOD. QUASI-ZONAL PATTERN EXPECTED TO BE IN PLACE IN
THE BEGINNING OF THE LONG TERM SUN MORNING WILL EVENTUALLY
AMPLIFY...AND BRING A GOOD SURGE OF HEAT AND HUMIDITY TO THE AREA
MID WEEK NEXT WEEK.

A DECENT SHORT WAVE IS EXPECTED TO BE APPROACHING THE AREA DURING
THE DAY ON SUNDAY AND SUNDAY NIGHT. A DECENT AMOUNT OF HEAT AND
MOISTURE POOLING AHEAD OF THE FRONT WILL PROVIDE A GOOD DEAL OF
INSTABILITY ACROSS THE AREA. THE FRONTAL TIMING MAY BE CONDUCIVE FOR
SEVERE WEATHER AS INSTABILITY WILL COMBINE WITH DECENT DEEP LAYER
SHEAR VALUES IN THE 30S.

THE FRONT IS THEN EXPECTED TO CLEAR THE AREA EARLY MONDAY MORNING.
THIS SHOULD PROVIDE SOME SLIGHTLY COOLER AND LESS HUMID TEMPERATURES
ALONG WITH DRY CONDITIONS FOR MON. THIS WILL BE SHORT LIVED HOWEVER
AS RETURN FLOW SETS UP ACROSS THE AREA AND THE FRONT TRIES TO PUSH
NORTH. THIS WILL BRING STORM CHCS BACK INTO THE AREA ON TUE. THIS
FRONT LOOKS TO MEANDER NEAR THE SRN PORTION OF THE AREA THROUGH
WED...PROVIDING A CHC OF STORMS AT ANY TIME THROUGH WED. TEMPS WILL
REMAIN IN THE 80S AND HUMIDITIES WILL BE ON THE INCREASE.

MODELS INDICATE THAT THE UPPER RIDGE THAT WILL BUILD TO OUR WEST
EARLY IN THE WEEK WILL MOVE OVERHEAD ON THU. THIS WILL HELP TO PUSH
THE FRONTAL SYSTEM NORTH OF THE AREA...AND ALLOW FOR HOT AND HUMID
CONDITIONS TO BUILD IN. TEMPS LOOK TO WARM INTO THE 90S ALONG WITH
DEW POINTS APPROACHING 70. THERE WILL BE A THREAT OF STORMS AS THE
FRONT MOVES NORTH...HOWEVER WE MAY EVENTUALLY BECOME CAPPED ALOFT.

&&

.AVIATION...(148 PM EDT THU JUL 15 2010)
MAIN CONCERN TO AVIATION INTERESTS IS THE LOOMING ROUND OF STORMS
THIS AFTERNOON. INSTABILITY HAS BEEN BUILDING TODAY...AND A LINE OF
CLOUDS AND A FEW SHOWERS/STORMS HAVE DEVELOPED FROM JUST EAST OF
SOUTH HAVEN TO BIG RAPIDS. WE EXPECT THIS LINE TO FILL IN WITHIN THE
NEXT HOUR...AND IMPACT ALL OF THE TERMINALS EXCEPT FOR KMKG. WE HAVE
ALLOWED FOR A ONE TO TWO HOUR TEMPO PERIOD FOR THE BEST THREAT OF
STORMS. WIND GUSTS ABOVE 30 KNOTS FROM THE WNW WILL BE THE BIGGEST
HAZARD IN ADDITION TO THE NORMAL STORM HAZARDS.

ONCE THE STORMS CLEAR OUT LATER THIS AFTERNOON/EARLY THIS
EVENING...A BRIEF PERIOD OF MVFR CIGS CAN BE EXPECTED RIGHT BEHIND
THE FRONT. SKIES SHOULD THEN CLEAR AN HOUR OR TWO AFTER THAT. DRIER
AIR AND WINDS REMAINING UP TONIGHT SHOULD KEEP FOG POTENTIAL LOW FOR
TONIGHT.

.MARINE...(500 PM EDT THU JUL 15 2010)
WESTERLY FLOW BEHIND THE COLD FRONT MAY BE REACHING AROUND 20 KNOTS
LATER TONIGHT INTO FRIDAY... AND IT IS POSSIBLE THAT SMALL CRAFT
ADVISORIES WILL BE NEEDED. HOWEVER FOR NOW WILL KEEP WAVES JUST
BELOW SMALL CRAFT ADVISORY CRITERIA. IF THE AIR ALOFT WAS COLDER
THEN IT WOULD BE AN EASY DECISION... BUT WE ARE ALREADY WARM
ADVECTING AT 4000 FT AFTER 12Z FRIDAY WHICH OUGHT TO LIMIT MOMENTUM
TRANSFER.

&&

.HYDROLOGY...(500 PM EDT THU JUL 15 2010)
FLOODING/FLASH FLOODING IS BECOMING A CONCERN FOR THIS EVENING
ACROSS PORTIONS OF CALHOUN... INGHAM... AND JACKSON COUNTIES SINCE
THE FRONT IS SLOWING DOWN. RAINFALL RATES OF TWO INCHES PER HOUR
WILL BE POSSIBLE THROUGH 8 PM. THE JACKSON RIVER GAGE WILL LIKELY
RESPOND RATHER QUICKLY AND COULD EXCEED FLOOD STAGE THIS EVENING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE.
LM....NONE.

&&

SYNOPSIS:     MEADE
SHORT TERM:   MEADE
LONG TERM:    NJJ
AVIATION:     NJJ
MARINE:       MEADE
HYDROLOGY:    MEADE
Hazardous weather outlook, Jul 15, 1:05 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
105 PM EDT THU JUL 15 2010

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
105 PM EDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EARLY
EVENING SOUTH AND EAST OF A MUSKEGON TO CADILLAC LINE. THE MAIN
THREATS ARE STRONG DAMAGING WINDS IN EXCESS OF 60 MPH AND TORRENTIAL
RAIN WITH LOCALIZED ONE TO TWO INCH PER HOUR RAINFALL RATES. CELL
MOVEMENT WILL BE EAST NORTHEAST AT AROUND 40 MPH.

HEAT INDEX VALUES WILL PUSH TOWARD 100 DEGREES THIS AFTERNOON ACROSS
SOUTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS CHANCE OF THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT. SOME OF
THESE STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM TO 9 PM...
ESPECIALLY EAST OF HIGHWAY 131.

LMZ844>849-161100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
105 PM EDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED TODAY...WITH THE HIGHEST
THREAT BEING SOUTH OF WHITEHALL. STORMS WILL BE CAPABLE OF STRONG
WINDS IN EXCESS OF 50 KNOTS...TORRENTIAL RAINS AND CLOUD TO WATER
LIGHTNING STRIKES.

A VERY HUMID AIR MASS WILL LEAD TO AREAS OF FOG AND HAZE ON LAKE
MICHIGAN WHICH MAY REDUCE VISIBILITIES TO BELOW A MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS CHANCE OF THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT. SOME OF
THESE STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM 2 PM TO 6 PM.

DUKE/MEADE

In the hours before

Special weather statement, Jul 15, 3:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
356 PM EDT THU JUL 15 2010

MIZ059-152100-
CLINTON-
356 PM EDT THU JUL 15 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL CLINTON COUNTY...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM
EDT THURSDAY EVENING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4296 8450 4306 8452 4305 8436 4301 8436
TIME...MOT...LOC 1956Z 245DEG 25KT 4303 8439

OSTUNO
Local storm report, Jul 15, 4:01 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND GST     BATTLE CREEK            42.32N 85.19W
07/15/2010  M62 MPH          CALHOUN            MI   ASOS

&&

MKALEMBK
Special weather statement, Jul 15, 4:26 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
426 PM EDT THU JUL 15 2010

MIZ059-067-152130-
CLINTON-INGHAM-
426 PM EDT THU JUL 15 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LANSING...MOVING EAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM
EDT THURSDAY EVENING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4260 8460 4272 8460 4280 8436 4278 8436
      4278 8415 4265 8414
TIME...MOT...LOC 2027Z 254DEG 24KT 4269 8449

OSTUNO
Local storm report, Jul 15, 4:29 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 PM EDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND GST     3 E BATTLE CREEK        42.32N 85.14W
07/15/2010  E60 MPH          CALHOUN            MI   TRAINED SPOTTER

            REPORTS OF NUMEROUS TREES AND POWER LINES DOWN.

&&

MKALEMBK
Local storm report, Jul 15, 4:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
432 PM EDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     1 NE SLEEPY HOLLOW STAT 42.96N 84.39W
07/15/2010                   CLINTON            MI   COUNTY OFFICIAL

            911 DISPATCH REPORTS 20 INCH TREE BLOCKING NORTHBOUND
            LANE NEAR HOLLISTER AND TAFT ROADS.

&&

CSCHOLTEN
Local storm report, Jul 15, 4:34 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
434 PM EDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     FLOOD            BATTLE CREEK            42.32N 85.19W
07/15/2010                   CALHOUN            MI   COUNTY OFFICIAL

            BATTLE CREEK EMERGENCY OPERATIONS CENTER REPORTS STREET
            FLOODING IN BATTLE CREEK.

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 10:31 PM EDTSpecial Marine WarningGRR104 min
Jul 15, 2:13 AM EDTSpecial Marine WarningGRR107 min
Jul 15, 4:02 AM EDTSpecial Marine WarningGRR88 min
Jul 15, 4:44 AM EDTSpecial Weather StatementGRRAllegan, Ottawa61 min
Jul 15, 9:07 AM EDTSpecial Weather StatementGRRMuskegon53 min
Jul 15, 9:53 AM EDTSpecial Weather StatementGRRMecosta67 min
Jul 15, 12:43 PM EDTSpecial Weather StatementGRRClare, Osceola62 min
Jul 15, 2:21 PM EDTSpecial Weather StatementGRRGratiot54 min
Jul 15, 2:49 PM EDTSevere Thunderstorm WarningGRRGratiot25 min
Jul 15, 3:16 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot44 min
Jul 15, 3:42 PM EDTSevere Thunderstorm WarningGRRClinton35 min
Jul 15, 3:49 PM EDTSevere Thunderstorm WarningGRRCalhoun41 min
Jul 15, 3:56 PM EDTSpecial Weather StatementGRRClinton64 min
Jul 15, 4:08 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo52 min
Jul 15, 4:26 PM EDTSpecial Weather StatementGRRIngham64 min
Jul 15, 4:29 PM EDTSevere Thunderstorm WarningGRRCalhoun, Jackson, Kalamazoo46 min
Jul 15, 4:34 PM EDTAreal Flood AdvisoryGRRCalhoun, Jackson6 hr
Jul 15, 5:16 PM EDTSevere Thunderstorm WarningGRRCalhoun, Ingham, Jackson44 min
Jul 15, 6:18 PM EDTSpecial Weather StatementGRRKalamazoo57 min

Nearby

Flash Flood Warnings in Michigan, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.